Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 10, 2021, 5:46 PM CDT for Outagamie County, Wisconsin. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 10, 2021, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.25 in
- Wind
- 40
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 31 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:57 PM CDT | FUNNEL CLOUD | 3 Sw Nichols, WI | |
| Aug 10, 6:02 PM CDT | TORNADO | 2 Sw Nichols, WI | CORRECTS PREVIOUS TORNADO REPORT FROM 2 SW NICHOLS. TORNADO MAY HAVE TOUCHED DOWN EARLIER PENDING STORM DAMAGE SURVEY RESULTS. |
| Aug 10, 6:02 PM CDT | TORNADO | 2 Sw Nichols, WI | |
| Aug 10, 6:03 PM CDT | FUNNEL CLOUD | 2 N Black Creek, WI | |
| Aug 10, 6:18 PM CDT | FUNNEL CLOUD | 2 N Black Creek, WI | CORRECTS TIME FOR PREVIOUS REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -550 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WWUS83 KGRB 102246
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
546 PM CDT Tue Aug 10 2021
WIZ031-037>039-074-102330-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
546 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Brown,
southeastern Waupaca, southern Oconto, Outagamie and eastern Shawano
Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Navarino Wildlife Area to
near Black Creek to near Fremont. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Navarino Wildlife Area around 550 PM CDT.
Black Creek around 600 PM CDT.
Other locations in the path of these storms include Pulaski and
Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.
&&
LAT...LON 4447 8878 4468 8850 4482 8796 4448 8806
4424 8845 4424 8896
TIME...MOT...LOC 2246Z 261DEG 16KT 4461 8843 4444 8852 4429 8882
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
UhlmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:04 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 10, 3:04 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 304 PM CDT Tue Aug 10 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 303 PM CDT Tue Aug 10 2021 Severe convection was moving through the Upper Peninsula at issuance time, while additional severe storms were organizing over northeast IA. A cold front was moving through western WI, southeast MN and NW IA, while a warm front lifted into central WI. Dew points were in the middle to upper 70s over central and east central WI, where SBCAPE had climbed to 4000-5000 J/KG and the cap was quickly eroding. Main concern for severe weather in the near-term would appear to be in central and east central WI, where extreme instability was building, and the cap was eroding near the warm front. Suspect that scattered severe storms will develop in this area during the late afternoon and early evening, and some of the CAMS have latched onto this idea. With DCAPE values of 1100-1300 j/kg in place over central and east central WI, and strengthening mid- level wind fields, feel there is strong potential for damaging winds. Although wet-bulb zero heights are high, there is also very strong CAPE in the hail growth zone, so hail will be a secondary threat. Heavy rainfall will also be a concern, with the extremely high dew points and PWATs around 1.75 inch. Expect the convective activity to wind down later this evening and overnight, with a threat of low stratus and fog, especially across northern WI late tonight. Lows will drop into the upper 50s and 60s. On Wednesday, a stronger cold front will reach the northwest part of the forecast area in the late morning, and move through the rest of the region during the afternoon. Significant instability (CAPE 1500-3000 j/kg) will develop in advance of the front; over the southeast half of the forecast area, in the afternoon. Deep layer shear of 35-50 knots will support organized severe storms, including the potential for supercells. High temperatures will reach the upper 70s northwest and 80s elsewhere. .LONG TERM...Wednesday Night Through Tuesday Issued at 303 PM CDT Tue Aug 10 2021 Period of unsettled weather comes to an end, then a quiet stretch is on tap for the area late this week, the weekend, and into early next week. Temps look to be near or above normal. Wednesday night and Thursday...any lingering showers/storms associated with the cold front and shortwave will be exiting east/south of the area during the early evening hours. The rest of the night is looking dry as subsidence and drier air pushes into the area. Dewpoints will fall through the night from west to east. Lows look to drop into the mid 50s (north) to mid 60s (Fox Valley and lake shore). The final cold front is still forecast to push across the area on Thursday. Bulk shear will be beefy (in the 40-55 kt range), but models continue to be very skimpy on any shower/storm activity as limited moisture/instability will be left behind the previous front/shortwave. Still a little hesitant to keep the forecast dry, as a dry frontal passage is somewhat uncommon during the summer. Some models do show some development over the far east or south/east of the area, which could be more over our area if the front slows down a bit. Something to watch, but will stick with a dry forecast for now for most of the area with only the far southeast having some low end PoPs. It will be another warm day with highs in the upper 70s to upper 80s, with dewpoints about 10 degrees lower than Wednesday. Thursday night and Friday...high pressure builds into the western Great Lakes, while the region remains on the southern periphery of the upper trough. Still looking dry and quiet with enough dry air to hold off any precip from the trough. Cooler and much less humid conditions are expected with dewpoints in the 40s and 50s expected. Lows will be in the middle/upper 40s in the colder spots across central and north central WI, with mainly 50s to around 60 in the Fox Valley and lake shore. Highs will be in the 70s to near 80. Rest of the long term...high pressure will remain in control into early next week, keeping the area dry. Return flow will eventually kick in early next week with a slow return of more moisture but storm chances look to hold off until mid-week. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Tue Aug 10 2021 Thunderstorms were moving through far north central WI at issuance time, but were staying north of the RHI TAF site. MVFR ceilings were pushing through north central and central WI. Have only included thunderstorms in the areas where confidence was at least moderate. Feel this will be in the GRB/ATW/MTW TAF sites from 21z/Tue-02z/Wed. There may be a period of low clouds and fog late tonight, especially along and north of a warm front over northern WI. Another frontal system should bring a chance of storms to RHI/AUW/CWA after 16z/Wed, and to the eastern TAF sites in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Bersch AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 10, 3:17 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 317 PM CDT Tue Aug 10 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 317 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected through this evening. Some of these storms are expected to become severe with damaging wind gusts to 60 to 80 mph and large hail. The most likely area for severe weather is over central and east central WI; roughly south of a line from Marshfield to Kewaunee, through early evening. Torrential downpours are expected with any storm which can lead to urban, rural and river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms on Wednesday, and again late Thursday afternoon into Thursday evening. The storms on Wednesday afternoon may become severe across northeast, central and east central Wisconsin. Damaging winds, torrential downpours and hail will be the main threats. Heat indices will be in the lower to middle 90s across parts of east central Wisconsin Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, and again Wednesday afternoon. LMZ521-522-541>543-112030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 317 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms through this evening. Some of these storms may become severe with strong winds and torrential rain. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms chances continue for Wednesday afternoon and Thursday afternoon. Any storms would pose a hazard to mariners. Kieckbusch/Bersch
In the hours before
Special weather statement, Aug 10, 12:48 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1248 PM CDT Tue Aug 10 2021
WIZ005-101830-
Vilas WI-
1248 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of central Vilas County
through 130 PM CDT...
At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Gile to Mercer to 7 miles
east of Turtle Flambeau Flowage. Movement was northeast at 40 mph.
Another strong storm was located just south of Thousand Island Lake.0
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Winchester around 1255 PM CDT.
Other locations in the path of these storms include Rice Creek
Natural Area, Boulder Junction, Border Lakes Natural Area and Johnson
Lake Barrens Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4614 8910 4611 8903 4600 8993 4630 8993
TIME...MOT...LOC 1746Z 245DEG 36KT 4632 9014 4619 9006 4604 9004
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BerschSpecial weather statement, Aug 10, 1:07 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
107 PM CDT Tue Aug 10 2021
WIZ005-101845-
Vilas WI-
107 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Vilas
County through 145 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winchester, or 19 miles northeast of Turtle Flambeau Flowage, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Border Lakes Natural Area around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4621 8950 4609 8982 4621 8993 4630 8993
TIME...MOT...LOC 1806Z 238DEG 36KT 4623 8983
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BerschLocal storm report, Aug 10, 1:26 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
126 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 11.7 W LAND O LAKES 46.16N 89.47W
08/10/2021 M0.83 INCH VILAS WI COCORAHS
FELL IN 20 MINUTES.
&&Special weather statement, Aug 10, 2:50 PM CDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Green Bay WI 250 PM CDT Tue Aug 10 2021 WIZ035>038-045-048-049-102300- Wood-Portage-Waupaca-Outagamie-Waushara-Winnebago-Calumet- 250 PM CDT Tue Aug 10 2021 ...HEAT INDICES IN THE UPPER NINETIES TO AROUND ONE HUNDRED THIS AFTERNOON... Heat indices have risen steadily across central to east-central WI, from the combination of high dewpoints and temperatures. This increases the risk for heat related illnesses. Avoid prolonged exposure to the heat, and remember to take frequent breaks if working outdoors! Uhlmann
Special weather statement, Aug 10, 5:16 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
516 PM CDT Tue Aug 10 2021
WIZ031-037-038-102245-
Waupaca WI-Shawano WI-Outagamie WI-
516 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Waupaca, northern Outagamie and eastern Shawano Counties through 545
PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarino Wildlife Area, or 15 miles south of Shawano, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Navarino Wildlife Area around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
&&
LAT...LON 4449 8870 4467 8869 4470 8825 4466 8825
4448 8824
TIME...MOT...LOC 2215Z 261DEG 23KT 4456 8859
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UhlmannSpecial weather statement, Aug 10, 5:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
546 PM CDT Tue Aug 10 2021
WIZ031-037>039-074-102330-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
546 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Brown,
southeastern Waupaca, southern Oconto, Outagamie and eastern Shawano
Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Navarino Wildlife Area to
near Black Creek to near Fremont. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Navarino Wildlife Area around 550 PM CDT.
Black Creek around 600 PM CDT.
Other locations in the path of these storms include Pulaski and
Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.
&&
LAT...LON 4447 8878 4468 8850 4482 8796 4448 8806
4424 8845 4424 8896
TIME...MOT...LOC 2246Z 261DEG 16KT 4461 8843 4444 8852 4429 8882
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:08 PM CDT | Marine Dense Fog Advisory | GRB | 13 hr | |
| Aug 10, 1:36 AM CDT | Dense Fog Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Menominee and 3 more | 6 hr |
| Aug 10, 12:18 PM CDT | Special Weather Statement | GRB | Vilas | 42 min |
| Aug 10, 12:48 PM CDT | Special Weather Statement | GRB | Vilas | 42 min |
| Aug 10, 1:07 PM CDT | Special Weather Statement | GRB | Vilas | 38 min |
| Aug 10, 5:16 PM CDT | Special Weather Statement | GRB | Outagamie | 29 min |
| Aug 10, 5:46 PM CDT | Special Weather Statement | GRB | Outagamie | 44 min |
| Aug 10, 6:00 PM CDT | Tornado Warning | GRB | Outagamie, Shawano | 30 min |
| Aug 10, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 46 min |
| Aug 10, 6:32 PM CDT | Special Marine Warning | GRB | 43 min | |
| Aug 10, 6:41 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| Aug 10, 6:52 PM CDT | Areal Flood Advisory | GRB | Brown, Kewaunee, Outagamie | 3 hr |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.